Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hey guys new here just wanted to know if anyone has experienced anything bad using this product or if they really liked it while having acne? My face is pretty sensitive and was just worried i didnt want to irritate my skin right now. im using clindamycin phosphate in the mornings and tretinoin when i go to bed. Im also on accutane and i use a little bp every once in a while. The reason why i ask this is because my skin is dry in the morning and i need a good moisturizer in the mornings before i head to school. :think:

Share this post


Link to post
Share on other sites

Cetaphil has a large fanbase on these boards!

So your on accutane,a topical retinoid,a prescription topical antibiotic,AND you use BP here and there? That sounds like way too much. Are you sure your doctor wants you to use up the topical retinoid and clindamycin?

When I was on accutane I really loved Eucerin nighttime redness relief.It comes in a jar.It has the texture of pudding and is really soothing.

Share this post


Link to post
Share on other sites

well my derm said it was ok that i continue on my other meds but im probably going to take a break on the clindamycin. i was just scared to try cetaphil because i didnt want an allergic reaction or anything like that lol. :| thank for your input though greatly appreciated. ;)

Edited by illboog1

Share this post


Link to post
Share on other sites

I have super sensitive skin and I use Cetaphil in the mornings. It is very gentle, doesn't soap up or anything. Just make sure you rinse it off very well. Sometimes I find a thin film on spots of my face that dry up and look like flakes of skin, but I'm fairly certain it was just the product.

Good luck! :)

Share this post


Link to post
Share on other sites

Cetaphil seems to work well for the majority, but keep in mind that there are those, like me, who do not respond well to this cleanser. If you find that it burns your skin upon application, please discontinue use and find an alternative. My old derm pushed this cleanser on me, insisting that it was the HG of all cleansers, but every time I washed with it, my skin would burn, especially under my eyes and around my mouth. I suffered for about 2 months, until I developed perioral dermatitis, which is a red, scaly, bumpy rash around the mouth area. I don't know if the Cetaphil use had anything to do with this, but...

Needless to say, I discontinued using it at that point. My skin is HIGHLY sensitive, and I can only use a handful of skin care products designed specifically for sensitive skin. One cleanser that I used often without side effects was Olay's Foaming Cleanser for Sensitive Skin. I'm currenttly using Born to be Mild (DERMAdoctor), to help keep the perioral dermatitis at bay, but I will be switching back to the Olay in the next few weeks.

Hope that helps and good luck.

FWIW: I'm using Retin A right now, but when I was using the Cetaphil, I was on Retin A and Clindamycin.

Edited by *ShiningStar*

Share this post


Link to post
Share on other sites

Shinning star? If the condition was caused by the wash will it go away on it's own? I've been using the olay foaming wash for sensitive skin too in the past week and it's already gone down. I'm using jojoba oil and I'm on taz at night. I'm thinking of using only the taz cream now.

Share this post


Link to post
Share on other sites

Some cases of perioral dermatitis can remit on their own, particualrly if the flare was triggered by a product. Thus eliminating that trigger will assist with healing. I do not know that Cetaphil caused the P.D., but it definitely made it worse. Also, I needed a lengthy course of Doxy to get rid of the P.D.

I, too, used to add Jojoba oil to my nighttime moisturizer, but this is NOT good on perioral dermatitis, since it hinders the infected skin area's ability to "breathe". I will probably go back to adding it to my moisturizer in a few weeks, when I feel I'm passed the P.D.

Good luck.

Share this post


Link to post
Share on other sites

I tried cetaphil, and it broke me out, but thats just my skin.

I use CeraVe, and i ADORE it, its basically the same consistency of cetaphil, but without the SLS (I THINK, i haven't read the ingredients in a while) and it feels much better on my skin without drying me out at all, which cetaphil oddly seemed to do.

Also a nice little tip, using a soft, warm wet cloth/towel/tshirt and wiping it over your face after applying the cleanser REALLY helps with cleaning it off a lot faster, since both cetaphil and ceraVe have a tendency to not want to come off the skin, and sometimes leave a residue if you don't get it all off.

Good luck!

Share this post


Link to post
Share on other sites

How do you know if your skin can't tolerate Sls? My new wash has it. And my skin seems to be responding pretty well to it. Is it an irritant? Or pore clogging? Drying?

Share this post


Link to post
Share on other sites

thanks everybody for the input! i tried it starting monday this week and so far it is working great i see my derm tomorrow so hopefully all goes well with my checkup on my accutane usage.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×